MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter luer lock connection was fractured and was leaking fluid.During a procedure to treat atrial fibrillation (a fib) an intellanav mifi oi 7.5/110/2.5/4.5 k2 was selected for use.During ablation the maestro 4000 generator alarmed an "excessive temperature" warning.The flow rate was 17ml/min.When the catheter was inspected after the alarm it was found that the luer lock connection was fractured and leaking fluid.The catheter was exchanged for another of the same model.The procedure was completed with no patient complications.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The intellanav mifi open-irrigated catheter was returned to boston scientific for laboratory analysis.Visual inspection found the irrigation extension tubing was detached/separated from the luer fitting at the adhesive joint.The functional test revealed the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Laboratory analysis confirmed the reported clinical observation.
 
Event or Problem Description
It was reported that the catheter luer lock connection was fractured and was leaking fluid.During a procedure to treat atrial fibrillation (a fib) an intellanav mifi oi 7.5/110/2.5/4.5 k2 was selected for use.During ablation the maestro 4000 generator alarmed an "excessive temperature" warning.The flow rate was 17ml/min.When the catheter was inspected after the alarm it was found that the luer lock connection was fractured and leaking fluid.The catheter was exchanged for another of the same model.The procedure was completed with no patient complications.The device has been returned for analysis.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key15771920
Report Number2124215-2022-45521
Device Sequence Number15108530
Product Code OAD
UDI-Device Identifier08714729938378
UDI-Public08714729938378
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0030004644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown